Alert archive / New Mexico / Flash Flood Warnings in 2022
Flash Flood Warning 142, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 30, 2022, 5:14 PM MDT for Socorro County, Torrance County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2022, 5:14 PM MDT (23:14 UTC)
- Expired
- Jul 30, 2022, 8:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
Counties Socorro County, NM, Torrance County, NM
The radar
The Albuquerque radar (KABX), 100 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 2:25 PM MDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jul 30, 2:25 PM MDT, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 225 PM MDT Sat Jul 30 2022 .SYNOPSIS... High pressure centered over TX is building westward, into NM. The high center will be over the state Sunday, with a 595dm height at 500 mb, about 20dm higher than today. This will trim showers and thunderstorms some on Sunday. The high will remain over NM through Wednesday with overall less thunderstorm coverage than recently. The high will shift east again Thursday. This will open up the monsoon moisture plume to surge back into NM, mostly for the west and central areas, from Thursday through next weekend. && .DISCUSSION... SHORT TERM...(SATURDAY NIGHT THROUGH SUNDAY NIGHT)... Despite areas and layers of low and debris clouds this morning, by late morning thunderstorms had sprouted faster than weeds, although they tended to initiate over the southwest and south central mountains where cloud cover was sparser. The upper ridge axis has slipped a little farther south, allowing for cells to move mainly to the northeast and even to the east this afternoon. Forecast models not indicating a repeat of the widespread rainfall event over portions of northeast/east central New Mexico experienced last night, although there is a hint west to northwest flow over far northeast New Mexico may result in a smaller cluster drifting into that part of the CWA this evening. Therefore no changes to the existing Flood Watch, which is in effect until midnight tonight. An upper high center of circulation is forecast to be located over New Mexico Sunday and Sunday night, which may result in a slight downturn in activity and highs a few degrees warmer. The mountains and northeast New Mexico look to be the favored for showers and storms during this time. Overnight lows will be a few degrees warmer than normal, while highs Sunday will be within a few degrees of normal. LONG TERM...(MONDAY THROUGH SATURDAY)... With high pressure overhead, showers and thunderstorms will be a bit less in coverage and intensity Monday through Wednesday than currently. But low and mid levels of the atmosphere will remain moist, so the potential for heavy rain and flash flooding will continue, just not as often as currently the case. The high will build east again Thursday, and stay there through next weekend. That will bring about a new surge of monsoon moisture, at least into west and central areas. Temperatures will gradually trend up through Wednesday, climbing to normal or above. Then temperatures will head down Thursday through next weekend. && .FIRE WEATHER... Cell motion through tonight will be generally to the northeast although cells may move from west to east closer to the Colorado border. Wetting and even torrential rains from thunderstorms will continue through next week, with storms initiating over the higher terrain by the early afternoon and then moving into the lower elevations. Cell motions will subtly change with time as models indicate the upper high center will end up over western New Mexico/eastern Arizona by Tuesday, then slowly drift back to Kansas late next week. This would allow another and reinforcing surge of moisture into the region. Highs will generally be within a few degrees of normal and areas of fair to poor ventilation are forecast each day, but especially Sunday and Monday. && .AVIATION... 18Z TAF CYCLE Mts occasionally obscd. Isold MVFR cigs persisting over portions of central and ern NM at 17Z to improve by 20Z. Upper ridge axis stretched from west central to se NM. Convection developing over the wrn mts at 17Z to become more wdsprd through 00Z with cell motion generally to the ne. Brief MVFR to IFR cigs/vsbys as well as variable gusty winds possible in the stronger storms. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 62 87 64 89 / 40 30 20 30 Dulce........................... 53 82 53 85 / 50 60 40 60 Cuba............................ 56 81 57 83 / 50 40 40 50 Gallup.......................... 56 83 57 85 / 50 50 40 40 El Morro........................ 55 78 55 80 / 50 50 40 40 Grants.......................... 55 81 55 84 / 60 50 40 50 Quemado......................... 57 80 57 83 / 50 60 40 50 Magdalena....................... 60 81 61 84 / 40 60 30 40 Datil........................... 56 78 56 80 / 40 50 30 50 Reserve......................... 59 85 60 89 / 40 50 30 40 Glenwood........................ 65 90 66 93 / 40 40 30 40 Chama........................... 50 76 50 78 / 50 70 40 70 Los Alamos...................... 58 79 59 80 / 50 60 40 60 Pecos........................... 57 81 58 83 / 40 50 30 60 Cerro/Questa.................... 50 78 50 80 / 50 60 40 70 Red River....................... 46 71 44 75 / 50 70 40 70 Angel Fire...................... 47 73 45 75 / 50 60 40 70 Taos............................ 54 80 54 83 / 50 60 40 70 Mora............................ 53 78 52 80 / 50 60 40 60 Espanola........................ 54 85 55 88 / 40 40 30 60 Santa Fe........................ 58 82 59 83 / 40 40 30 60 Santa Fe Airport................ 58 84 58 85 / 40 40 30 50 Albuquerque Foothills........... 65 86 66 89 / 50 40 30 40 Albuquerque Heights............. 66 88 67 91 / 40 30 30 30 Albuquerque Valley.............. 61 90 62 93 / 40 30 30 30 Albuquerque West Mesa........... 65 88 67 91 / 40 30 30 40 Belen........................... 66 90 68 93 / 40 30 30 30 Bernalillo...................... 63 90 64 93 / 50 30 30 40 Bosque Farms.................... 63 90 64 92 / 40 30 30 30 Corrales........................ 64 90 65 93 / 40 30 30 40 Los Lunas....................... 65 90 66 92 / 40 30 30 30 Placitas........................ 62 86 63 88 / 50 40 30 50 Rio Rancho...................... 65 88 66 92 / 40 30 30 40 Socorro......................... 66 91 68 95 / 30 30 20 30 Sandia Park/Cedar Crest......... 59 81 60 82 / 50 50 30 50 Tijeras......................... 60 84 61 85 / 50 40 30 50 Edgewood........................ 58 83 59 86 / 50 40 30 50 Moriarty/Estancia............... 56 85 57 87 / 40 30 30 40 Clines Corners.................. 56 82 58 83 / 40 30 30 40 Mountainair..................... 58 83 60 86 / 30 30 20 40 Gran Quivira.................... 60 85 61 87 / 30 20 20 40 Carrizozo....................... 65 89 66 91 / 30 20 20 30 Ruidoso......................... 58 80 59 82 / 30 40 20 40 Capulin......................... 56 82 56 83 / 50 30 20 30 Raton........................... 56 85 55 87 / 50 40 20 40 Springer........................ 56 83 55 88 / 50 40 20 50 Las Vegas....................... 55 81 56 84 / 40 50 30 60 Clayton......................... 63 89 64 90 / 60 30 20 10 Roy............................. 60 86 60 87 / 60 40 30 40 Conchas......................... 63 91 64 96 / 40 30 30 30 Santa Rosa...................... 66 92 67 93 / 30 20 30 30 Tucumcari....................... 70 98 70 98 / 30 20 30 20 Clovis.......................... 68 96 69 96 / 20 10 30 20 Portales........................ 70 98 70 98 / 20 10 20 10 Fort Sumner..................... 70 97 70 97 / 20 20 30 20 Roswell......................... 72 100 72 101 / 10 5 10 20 Picacho......................... 65 92 66 93 / 20 20 10 30 Elk............................. 61 87 63 90 / 20 20 10 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... Flood Watch until midnight MDT tonight for the following zones... NMZ201>208-210>219-221>224-226>233-239-241. &&
In the hours before
Special weather statement, Jul 30, 3:27 PM MDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
327 PM MDT Sat Jul 30 2022
NMZ233-302200-
Guadalupe County-
327 PM MDT Sat Jul 30 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTH CENTRAL
GUADALUPE COUNTY THROUGH 400 PM MDT...
At 327 PM MDT, Doppler radar was tracking a strong thunderstorm near
Colonias, or 9 miles northwest of Santa Rosa, moving northeast at 5
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Santa Rosa, Santa Rosa Lake State Park and Colonias.
This includes Interstate 40 between Mile Markers 265 and 274.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Heavy rains will cause water to pond on roads and in low spots. Fast
running water will quickly fill arroyos and ditches.
&&
LAT...LON 3490 10481 3506 10493 3522 10473 3499 10455
TIME...MOT...LOC 2127Z 237DEG 6KT 3503 10480
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
44Special weather statement, Jul 30, 3:28 PM MDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
328 PM MDT Sat Jul 30 2022
NMZ233-237-302200-
Guadalupe County-De Baca County-
328 PM MDT Sat Jul 30 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WEST CENTRAL DE BACA
AND SOUTHWESTERN GUADALUPE COUNTIES THROUGH 400 PM MDT...
At 328 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Pastura, or 15 miles east of Vaughn, moving northeast
at 5 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of west central De
Baca and southwestern Guadalupe Counties.
This includes Highway 60 between Mile Markers 282 and 291.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Heavy rains will cause water to pond on roads and in low spots. Fast
running water will quickly fill arroyos and ditches.
&&
LAT...LON 3447 10495 3462 10507 3478 10487 3471 10468
3455 10469
TIME...MOT...LOC 2128Z 237DEG 6KT 3459 10494
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
44Special weather statement, Jul 30, 3:55 PM MDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
355 PM MDT Sat Jul 30 2022
NMZ230-302230-
Union County-
355 PM MDT Sat Jul 30 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EAST CENTRAL UNION
COUNTY THROUGH 430 PM MDT...
At 354 PM MDT, Doppler radar was tracking a strong thunderstorm near
Seneca, or 12 miles northeast of Clayton, moving south at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of east central Union
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Heavy rains will cause water to pond on roads and in low spots. Fast
running water will quickly fill arroyos and ditches.
&&
LAT...LON 3650 10311 3665 10312 3666 10300 3650 10300
TIME...MOT...LOC 2154Z 358DEG 9KT 3659 10301
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
40Special weather statement, Jul 30, 4:04 PM MDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
404 PM MDT Sat Jul 30 2022
NMZ204-211-302230-
Northwest Highlands-Jemez Mountains-
404 PM MDT Sat Jul 30 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL SANDOVAL
COUNTY THROUGH 430 PM MDT...
At 403 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Torreon Navajo Mission, or 12 miles south of Cuba,
moving south at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of central Sandoval
County.
This includes Highway 550 between Mile Markers 42 and 56.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Heavy rains will cause water to pond on roads and in low spots. Fast
running water will quickly fill arroyos and ditches.
&&
LAT...LON 3590 10713 3592 10690 3571 10684 3570 10713
TIME...MOT...LOC 2203Z 355DEG 14KT 3585 10702
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
40Special weather statement, Jul 30, 4:09 PM MDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
409 PM MDT Sat Jul 30 2022
NMZ220-224-302230-
Lower Rio Grande Valley-South Central Highlands-
409 PM MDT Sat Jul 30 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTH CENTRAL
SOCORRO COUNTY THROUGH 430 PM MDT...
At 409 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Escondida, or 11 miles northeast of Socorro, moving
north at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bernardo, La Joya and Contreras.
This includes the following highways...
Interstate 25 between Mile Markers 167 and 175.
Highway 60 between Mile Markers 166 and 179.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3408 10662 3407 10683 3442 10692 3445 10659
TIME...MOT...LOC 2209Z 179DEG 10KT 3414 10673
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
40Special weather statement, Jul 30, 4:15 PM MDT, 59 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
415 PM MDT Sat Jul 30 2022
NMZ230-302245-
Union County-
415 PM MDT Sat Jul 30 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EAST CENTRAL UNION
COUNTY THROUGH 445 PM MDT...
At 414 PM MDT, Doppler radar was tracking a strong thunderstorm near
Clayton, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Clayton.
This includes Highway 64 between Mile Markers 425 and 429.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3650 10304 3647 10304 3635 10305 3640 10330
3659 10327 3660 10300 3650 10300
TIME...MOT...LOC 2214Z 277DEG 15KT 3650 10320
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
40The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 6:02 PM MDT | Special Weather Statement | ABQ | Bernalillo | 28 min |
| Jul 29, 6:03 PM MDT | Flash Flood Warning | ABQ | Bernalillo | 3 hr |
| Jul 29, 6:09 PM MDT | Special Weather Statement | ABQ | Union | 36 min |
| Jul 29, 6:18 PM MDT | Areal Flood Advisory | ABQ | Colfax, Harding, Mora, San Miguel, Union | 3 hr |
| Jul 29, 6:22 PM MDT | Areal Flood Advisory | ABQ | Harding, Quay, Union | 3 hr |
| Jul 29, 6:28 PM MDT | Special Weather Statement | ABQ | Harding | 32 min |
| Jul 29, 6:39 PM MDT | Special Weather Statement | ABQ | Bernalillo | 36 min |
| Jul 29, 7:04 PM MDT | Areal Flood Advisory | ABQ | Harding, San Miguel, Union | 116 min |
| Jul 29, 7:07 PM MDT | Flash Flood Warning | ABQ | Bernalillo, Sandoval | 2 hr |
| Jul 29, 7:29 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Cibola, Valencia | 3 hr |
| Jul 29, 8:45 PM MDT | Areal Flood Advisory | ABQ | Harding, Quay | 3 hr |
| Jul 30, 11:43 AM MDT | Areal Flood Advisory | ABQ | Catron, Cibola, Socorro | 3 hr |
| Jul 30, 11:56 AM MDT | Areal Flood Advisory | ABQ | Lincoln | 3 hr |
| Jul 30, 12:51 PM MDT | Flash Flood Warning | ABQ | Cibola | 3 hr |
| Jul 30, 1:07 PM MDT | Special Weather Statement | ABQ | Lincoln | 23 min |
| Jul 30, 1:39 PM MDT | Special Weather Statement | ABQ | Valencia | 36 min |
| Jul 30, 1:45 PM MDT | Areal Flood Advisory | ABQ | Cibola | 3 hr |
| Jul 30, 1:49 PM MDT | Areal Flood Advisory | ABQ | Socorro | 3 hr |
| Jul 30, 2:11 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, Torrance | 3 hr |
| Jul 30, 2:15 PM MDT | Areal Flood Advisory | ABQ | Torrance | 3 hr |
| Jul 30, 2:22 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval | 3 hr |
| Jul 30, 2:27 PM MDT | Areal Flood Advisory | ABQ | Socorro | 3 hr |
| Jul 30, 2:29 PM MDT | Special Weather Statement | ABQ | Los Alamos | 31 min |
| Jul 30, 2:51 PM MDT | Areal Flood Advisory | ABQ | Cibola, Valencia | 3 hr |
| Jul 30, 2:59 PM MDT | Areal Flood Advisory | ABQ | Socorro | 3 hr |
| Jul 30, 3:03 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 27 min |
| Jul 30, 3:19 PM MDT | Flash Flood Warning | ABQ | Sandoval | 4 hr |
| Jul 30, 3:27 PM MDT | Special Weather Statement | ABQ | Guadalupe | 33 min |
| Jul 30, 3:28 PM MDT | Special Weather Statement | ABQ | Guadalupe | 32 min |
| Jul 30, 3:48 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Valencia | 117 min |
| Jul 30, 3:53 PM MDT | Areal Flood Advisory | ABQ | McKinley | 3 hr |
| Jul 30, 3:55 PM MDT | Special Weather Statement | ABQ | Union | 35 min |
| Jul 30, 4:02 PM MDT | Areal Flood Advisory | ABQ | Socorro, Torrance, Valencia | 3 hr |
| Jul 30, 4:04 PM MDT | Special Weather Statement | ABQ | Sandoval | 26 min |
| Jul 30, 4:09 PM MDT | Special Weather Statement | ABQ | Socorro | 21 min |
| Jul 30, 4:10 PM MDT | Areal Flood Advisory | ABQ | Bernalillo | 3 hr |
| Jul 30, 4:15 PM MDT | Special Weather Statement | ABQ | Union | 30 min |
| Jul 30, 4:18 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 3 hr |
| Jul 30, 4:35 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 40 min |
| Jul 30, 4:39 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 3 hr |
| Jul 30, 4:45 PM MDT | Flash Flood Warning | ABQ | Sandoval | 2 hr |
| Jul 30, 4:49 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 24 min |
| Jul 30, 4:52 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 38 min |
| Jul 30, 4:56 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Santa Fe, Torrance | 109 min |
| Jul 30, 5:19 PM MDT | Special Weather Statement | ABQ | Harding | 26 min |
| Jul 30, 5:33 PM MDT | Flash Flood Warning | ABQ | Bernalillo, Santa Fe | 3 hr |
| Jul 30, 5:46 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 3 hr |
| Jul 30, 5:53 PM MDT | Flash Flood Warning | ABQ | Union | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.